Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 103, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 25, 2002, 2:25 PM CDT for Jackson County, Mississippi. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2002, 2:25 PM CDT (19:25 UTC)
- Expired
- Aug 25, 2002, 3:15 PM CDT
- In force
- 50 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Jackson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2074 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
729 WUUS54 KLIX 251925 SVRNEW MSC059-252015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 223 PM CDT SUN AUG 25 2002 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITIES OF...PASCAGOULA...MOSS POINT...ESCATAWPA * UNTIL 315 PM CDT * AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF ESCATAWPA...MOVING EAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE GAUTIER AND VANCLEAVE THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3056 8870 3038 8870 3034 8831 3059 8830
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 11:35 AM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Aug 25, 11:35 AM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1135 AM CDT SUN AUG 25 2002 MCS WITH STRENGTHENING THUNDERSTORMS ALONG LEADING EDGE/OUTFLOW BOUNDARY OVER EAST CENTRAL LA AND SOUTHWEST MS WILL CONTINUE TO MOVE SOUTHEAST AROUND 30 MPH THE NEXT FEW HOURS. THE SYSTEM SHOULD SLOW DOWN AS IT ENCOUNTERS LIGHTER STEERING CURRENTS IN THE STRONGLY DIFLUENT MID/UPPER FLOW OVER THE CENTRAL GULF COAST REGION. MID/UPPER LEVEL SHORTWAVES...UPPER DIFFLUENCE...THE OUTFLOW BOUNDARY...AND AFTERNOON TEMPERATURES IN THE LOWER 90S WILL ALL PROVIDE STRONG UVV AND A FAVORABLE ENVIRONMENT FOR SCATTERED STRONG THUNDERSTORMS AND ISOLATED SEVERE THUNDERSTORMS...MAINLY NORTH OF A LINE FROM JUST SOUTH OF BATON ROUGE TO THE NORTH SHORE OF LAKE PONTCHARTRAIN TO THE MS COAST. THE MAIN SEVERE THREAT WILL BE STRONG DOWNBURST WINDS TO 60 MPH. THE LOCAL DOWNBURST CHECKLIST GIVES A HIGH THREAT USING A BLEND OF THE 12Z MODIFIED SLIDELL AND JACKSON SOUNDINGS. WILL BE ISSUING A ZONE UPDATE SHORTLY TO RAISE POPS AND MENTION ISOLATED SEVERE. SEVERE THREAT SHOULD BE LOWER SOUTH OF INTERSTATE 10 AND SOUTH OF LAKE PONTCHARTRAIN. UPDATED TEMPS AND POPS... MCB 91/72/93/68 7321 BTR 93/75/93/72 7331 MSY 93/77/93/76 5431 GPT 92/74/91/72 6431 .NEW...NONE LA...NONE. MS...NONE. 22
In the hours before
Special weather statement, Aug 25, 11:20 AM CDT, 3 hours 5 minutes before
GMZ530-LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-260000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1120 AM CDT SUN AUG 25 2002 .SYNOPSIS... A WARM..MOIST UNSTABLE AIRMASS REMAINS OVER EXTREME SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA. A LARGE AREA OF SHOWERS AND THUNDERSTORMS MOVING SOUTHEAST ACROSS NORTHERN AND WESTERN MISSISSIPPI AND NORTHERN LOUISIANA WILL PUSH A RAIN-COOLED SURFACE BOUNDARY INTO SOUTH MISSISSIPPI AND NORTHERN PORTIONS OF SOUTHEAST LOUISIANA EARLY THIS AFTERNOON. IN ADDITION...SEVERAL DISTURBANCES IN THE MIDDLE AND UPPER PORTION OF THE ATMOSPHERE WILL MOVE ACROSS THE CENTRAL GULF COAST REGION TODAY AND TONIGHT. .THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE INTO SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA...NORTH OF A LINE FROM THE BATON ROUGE METROPOLITAN AREA TO THE NORTH SHORE OF LAKE PONTCHARTRAIN TO THE MISSISSIPPI COAST THROUGH THE EARLY TO MID AFTERNOON HOURS. A FEW OF THE STORMS IN THIS AREA MAY BECOME SEVERE WITH THE MAIN THREAT BEING WIND GUSTS TO 60 MPH. IN ADDITION...LOCALLY HEAVY RAINFALL AMOUNTS AROUND ONE INCH AND FREQUENT LIGHTNING WILL ACCOMPANY THE STRONGER STORMS. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE PORTION OF SOUTHEAST LOUISIANA SOUTH OF INTERSTATE 10 AND SOUTH OF LAKE PONTCHARTRAIN... MAINLY AFTER 3 PM. SEVERE THUNDERSTORMS ARE NOT EXPECTED IN THIS AREA...BUT A FEW STORMS MAY PRODUCE WIND GUSTS TO 45 MPH... FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO TWO INCHES. .MARINE HAZARDS... THE STRONGER THUNDERSTORMS...PARTICULARLY THUNDERSTORMS THAT DEVELOP OVER LAND THIS AFTERNOON AND MOVE INTO THE COASTAL WATERS AND TIDAL LAKES...MAY PRODUCE WIND GUSTS TO GALE FORCE ALONG WITH LOCALLY HIGH WAVES AND SEAS. .ACTIONS... ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED TODAY THROUGH TONIGHT. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE)
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 2:42 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 33 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.